Texas, 2012Funnel Clouds in Texas, September 12, 2012
September 12, 2012 · NWS HGX · 2 events in 1 county or zone
Some funnel clouds were sighted from storms moving inland.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Some funnel clouds were sighted from storms moving inland.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Sep 12, 3:52 AM CST, 5 hours 8 minutes earlier.
Area forecast discussion, Sep 12, 3:52 AM CST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
452 AM CDT WED SEP 12 2012
.DISCUSSION...
STRONG WAA/MOISTURE RETURN HAS BROUGHT SCT SHRA TO THE SRN HALF OF
SE TX LAST NIGHT. THIS PATTERN EXPECTED TO REMAIN IN PLACE FOR THE
NEXT FEW DAYS WITH GULF MOISTURE DEEPENING THROUGHOUT. THIS SHOULD
HELP TO INCREASE POPS BY THE END OF THE WEEK ACROSS OUR FA. ALL OF
THIS SEEMS TO BE A PRELUDE TO A RATHER WET WEEKEND AS A COLD FRONT
AND AN ASSOCIATED COASTAL SFC LOW IN/ACROSS THE REGION. THIS FRONT
FCST TO STALL AT/NEAR THE COAST SAT WITH A LOW PROGGED TO DEVELOP/
FORM ALONG THE BOUNDARY AND MOVE UP THE COAST ON SUN. MODELS ARE A
BIT HINKY WITH THE TIMING OF CLEARING...SO HAVE OPTED TO GO SLOWER
(KEEPING POPS IN THE FCST THRU MON). THE MAIN UNCERTAINTY SEEMS TO
BE HOW WE ARE GOING TO GET PCPN RATHER THAN IF WE ARE GOING TO GET
PCPN. (I.E. ALL SIGNS POINT TO A WET WEEKEND.) 41
&&
.MARINE...
WARM FRONT OVER THE COASTAL AREAS EARLY THIS MORNING LIFTING NORTH
TODAY WILL DEEPEN THE MOISTURE ACROSS THE UPPER TEXAS COASTAL
WATERS LEADING TO SCATTERED SHOWERS AND THUNDERSTORMS. CAPE OF
2000-3500 J/KG THIS MORNING WITH A SLIGHTLY BACKED LL FLOW COULD
POSE A THREAT OF TROPICAL FUNNEL CLOUDS ESPECIALLY IN THE AREAS TO
THE EAST OF FREEPORT THROUGH HIGH ISLAND. EASTERLY FLOW DEVELOPING
TONIGHT AND THURSDAY AS HIGH PRESSURE TO THE NORTHEAST STEERS FLOW
WITH A COLD FRONT SLIPPING SOUTH ACROSS THE RED RIVER AND INTO THE
UPPER TEXAS NEARSHORE WATERS SATURDAY AFTERNOON OR SUNDAY
MORNING. GFS/ECMWF DIFFER DRAMATICALLY BY MONDAY AND FAVORING THE
ECMWF SOLUTION WITH A STATIONARY FRONTAL BOUNDARY WITH FRONTAL WAVES
IN THE COASTAL WATERS.
45
&&
.AVIATION...
SHORT TERM EXPECT THAT SHOWERS WILL CONTINUE TO DEVELOP IN THE
LEADING EDGE OF THE DEEPER MOISTURE ALONG THE WARM FRONT THIS
MORNING OVER THE HOU-GLS TERMINALS THEN SPREAD INLAND LATE MORNING
AND BEYOND. SOME PATCHY MVFR CIGS POSSIBLE THIS MORNING THOUGH
PRIMARILY ASSOCIATED WITH THE PASSING SHOWERS. VCSH SHOULD COVER IT
FOR NOW WITH TEMPO SHRA CONDITIONS AT LBX/GLS/SGR/HOU BETWEEN 10-
14Z GIVEN THE CURRENT TRENDS ON RADAR. SHOWERS AND THUNDERSTORMS
PROBABILITY INCREASING MID TO LATE MORNING NEAR IAH AND THEN THROUGH
THE AFTERNOON. EASTERLY FLOW THIS MORNING BECOMING SSE AS MOIST FLOW
DEEPENS THEN BACKS OVERNIGHT WITH SCATTERED SHRA/ISO TSRA AGAIN
THURSDAY MORNING.
45
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 92 74 91 72 88 / 20 20 40 50 50
HOUSTON (IAH) 90 74 90 72 88 / 30 30 40 40 50
GALVESTON (GLS) 88 79 88 78 87 / 30 30 40 40 50
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Sep 12, 6:43 AM CST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
743 AM CDT WED SEP 12 2012
TXZ163-164-176>179-195>199-210>212-131245-
AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HOUSTON-MADISON-MONTGOMERY-
POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
743 AM CDT WED SEP 12 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
HAZARDOUS WEATHER IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
GULF MOISTURE SHOULD INCREASE TOMORROW THROUGH THE END OF THE
WEEK. A FRONT IS EXPECTED TO PUSH INTO THE AREA LATE FRIDAY.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH
THE WEEKEND WITH THE FRONT AND GULF MOISTURE IN SOUTHEAST TEXAS.
RAINFALL TOTALS SHOULD APPROACH A HALF INCH TO AN INCH ACROSS THE
REGION WITH BRIEF PERIODS OF LOCALLY HEAVY RAINFALL IN A FEW
ISOLATED LOCATIONS. OVERALL FLOODING IS NOT EXPECTED EXCEPT IN LOW
LYING AREAS WITH BRIEF HEAVY RAINFALL. RAIN CHANCES SHOULD COME TO
AN END EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
GMZ330-335-350-355-370-375-TXZ200-213-214-226-227-235>238-131245-
BRAZORIA-CHAMBERS-FORT BEND-GALVESTON-GALVESTON BAY-HARRIS-
JACKSON-LIBERTY-MATAGORDA-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
743 AM CDT WED SEP 12 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE DEVELOPING
OVER THE COASTAL WATERS AND MOVING INLAND TODAY. WIND SHEAR THIS
MORNING IN THE LOWEST LEVELS OF THE ATMOSPHERE WILL BECOME
FAVORABLE FOR THE FORMATION OF BRIEF FUNNEL CLOUDS ACROSS THE
COASTAL WATERS AND AREAS MAINLY ALONG AND SOUTH OF THE HIGHWAY 59
CORRIDOR.
OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
GULF MOISTURE SHOULD INCREASE THROUGH THE END OF THE WEEK. A
FRONTAL BOUNDARY IS EXPECTED TO PUSH INTO THE AREA LATE FRIDAY AND
STALL NEAR THE COAST SATURDAY. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH THE WEEKEND WITH THE
FRONT AND GULF MOISTURE IN SOUTHEAST TEXAS. RAINFALL TOTALS SHOULD
APPROACH A HALF INCH TO AN INCH ACROSS THE REGION WITH BRIEF
PERIODS OF LOCALLY HEAVY RAINFALL IN A FEW ISOLATED LOCATIONS.
OVERALL FLOODING IS NOT EXPECTED EXCEPT IN LOW LYING AREAS WITH
BRIEF HEAVY RAINFALL. RAIN CHANCES SHOULD COME TO AN END EARLY
NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
Funnel Cloud, Brazoria
- When
- September 12, 9:00 AM CST to 9:03 AM CST
- Where
- Brazoria County, 0.16 mi S of Bastrop Beach
- Reported by
- Law Enforcement
- Coordinates
- 29.118, -95.380
A funnel cloud was sighted at the Brazoria National Wildlife Refuge near the intersection of FM 2004 and FM 523.
Funnel Cloud, Brazoria
- When
- September 12, 9:47 AM CST to 9:55 AM CST
- Where
- Brazoria County, 1.4 mi E of Alvin
- Reported by
- Public
- Coordinates
- 29.423, -95.227
A funnel cloud was sighted near the intersection of Highway 6 and Highway 35.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Texas, September 12, 2012$50,000 · 50 kt wind · 1 event
- Damaging Wind in Arizona, September 12, 2012$25,000 · 65 kt wind · 1 event
- Strong Wind in Nebraska, September 12, 20122 injured · 1 event
- Debris Flow and Heavy Rain in Utah, September 12, 20123 events
- Heavy Rain in Arizona, September 12, 20121 event
- Damaging Wind in Texas, September 12, 2012$10,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 407515, 407518.